New Jersey, 2010

Damaging Winds and Lightning Strike in New Jersey, July 19, 2010

July 19, 2010 · NWS OKX · 5 events in 1 county or zone

A potent cold front crossing the Tri-State spawned multiple severe thunderstorms across northeast New Jersey.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$28,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A potent cold front crossing the Tri-State spawned multiple severe thunderstorms across northeast New Jersey.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jul 19, 6:29 AM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 19, 6:29 AM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
729 AM EDT MON JUL 19 2010

.SYNOPSIS...
A COLD FRONT WILL APPROACH TODAY...AND STALL OUT JUST SOUTH OF THE
AREA TONIGHT. A SERIES OF DISTURBANCES WILL THEN MOVE ALONG THIS
FRONT FROM WEST TO EAST THROUGH WEDNESDAY. THIS UNSETTLED PATTERN
LOOKS TO CONTINUE THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SHOWERS ASSOCIATED WITH A PRE-FRONTAL TROUGH LOOKS POISED TO MOVE
INTO NE NJ AND THE LOWER HUDSON VALLEY THROUGH 9AM. SENT UPDATED
ALL PRODUCTS TO REFLECT THIS TIMING.

THIS CONVECTION MAY ALSO PLAY HAVOC WITH THE TEMPERATURE
FORECAST. AFTERNOON HIGHS ARE EXPECTED TO TOP OUT IN THE LOW TO
MID 90S IN NYC...AND UPPER 80S ELSEWHERE. THE HEAT ADVISORY FOR
NYC RUNS THROUGH TODAY. HOWEVER IF CLOUDS AND SHOWERS HELP
MAINTAIN COOLER CONDITIONS THE ADVISORY MAY BE ABLE TO BE ENDED
EARLY.

THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS WITH MLCAPE
REACHING 500+ J/KG AND FAST WESTERLY FLOW ALOFT. STRONG WINDS ARE
THE MAIN THREAT. SPC CONTINUES A SLIGHT CHANCE FOR SEVERE WEATHER
TODAY.

WITH INCREASING SOUTHERLY FLOW AND BUILDING OCEAN SWELLS...THERE
IS A HIGH RISK OF RIP CURRENTS TODAY ON ATLANTIC FACING BEACHES.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
THE FRONT SHOULD WASH OUT NEAR THE AREA MON NIGHT INTO TUE...AND
REMAIN THE FOCUS OF A NUMBER OF WEAK WAVES THAT CROSS THE AREA
THROUGH MIDWEEK.

SOME UNCERTAINLY ON TIMING AND PLACEMENT OF THESE FEATURES.
ALSO...WITH AFTERNOON TEMPS IN NYC HOVERING IN THE LOW TO MID
90S...THE CHANCE FOR A HEAT ADVISORY EXISTS RIGHT THROUGH THE END
OF THE WEEK.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WARM PATTERN CONTINUES WITH NO MAJOR RAIN EVENTS EXPECTED.
SEVERAL WEAK...PROGRESSIVE DISTURBANCES WILL PUSH THROUGH IN THE
THU-FRI TIME FRAME...BUT RAINFALL POTENTIAL WILL BE LIMITED.
BEST POP...THOUGH NOT GREAT...LOOKS TO BE ON SAT WITH WARM AND
THEN COLD FRONT PASSAGES.

ABOVE NORMAL TEMPERATURES WILL PERSIST...WITH HIGHS AVERAGING IN
THE MID 80S IN COASTAL AREAS AND AROUND 90 INLAND.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
SHOWERS AND TSTMS TO IMPACT THE WESTERN TERMINALS THROUGH 13Z.
STILL SOME INDICATION THAT THEY WOULD TRACK TO THE NORTHEAST AND
MISS KBDR/KISP/KGON...SO WILL LEAVE OUT OF THOSE TAFS.

WITH APPROACH OF COLD FRONT FROM THE WEST...A MORE ORGANIZED LINE
OF SHOWERS AND TSTMS WILL BEGIN TO IMPACT THE LOCAL TERMINALS BY
EARLY AFTERNOON. WILL CARRY SHOWERS...ALONG WITH CB GROUPS...IN
THE TAFS STARTING 18-19Z OVER WESTERN TERMINALS AND 20-21Z OVER
EASTERN TERMINALS. WILL ALSO CARRY TEMPO GROUPS FOR TSRA FROM
ABOUT 19-23Z ACROSS WESTERN TERMINALS AND 20-24Z AT KISP. AFTER
THAT WAVE OF STORMS DEPARTS...THERE WILL BE A BREAK IN THE PRECIP
BEFORE ANOTHER ROUND OF SHOWERS AND TSTMS WILL RETURN LATER THIS
EVENING. WILL DROP CONDITIONS TO MVFR IN THE TEMPO GROUP IN
TSRA...BUT IFR CONDITIONS POSSIBLE IN STRONGER TSTMS.

SW FLOW WILL INCREASE TO AROUND 15 KT WITH 20+ KT GUSTS WITH THE
STRONGEST WINDS NEAR THE COAST. THIS SHOULD BE STRONG ENOUGH TO
INHIBIT SEA BREEZE DEVELOPMENT. WINDS DIMINISH AND GRADUALLY TURN
NW LATER TONIGHT. SOME MVFR VSBY IN BR POSSIBLE LATE TONIGHT AT
OUTLYING TERMINALS.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: UNSCHEDULED AMENDMENTS MAY BE NEEDED DUE TO
CONVECTION THROUGH 14Z...THEN AGAIN THIS AFTERNOON.

KJFK FCSTER COMMENTS: UNSCHEDULED AMENDMENTS MAY BE NEEDED DUE TO
CONVECTION THROUGH 14Z...THEN AGAIN THIS AFTERNOON.

KLGA FCSTER COMMENTS: UNSCHEDULED AMENDMENTS MAY BE NEEDED DUE TO
CONVECTION THROUGH 14Z...THEN AGAIN THIS AFTERNOON.

KTEB FCSTER COMMENTS: UNSCHEDULED AMENDMENTS MAY BE NEEDED DUE TO
CONVECTION THROUGH 14Z...THEN AGAIN THIS AFTERNOON.

KHPN FCSTER COMMENTS: UNSCHEDULED AMENDMENTS MAY BE NEEDED DUE TO
CONVECTION THROUGH 14Z...THEN AGAIN THIS AFTERNOON.

KISP FCSTER COMMENTS: UNSCHEDULED AMENDMENTS MAY BE NEEDED DUE TO
CONVECTION THIS AFTERNOON.

OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
MON NIGHT-WED...MOSTLY VFR...BUT SUB-VFR POSSIBLE AT TIMES IN
CONVECTION AS A SERIES OF DISTURBANCES TRACK THROUGH THE REGION.
THU-FRI...VFR.

&&

.MARINE...
A COLD FRONT APPROACHES FROM THE WEST MONDAY...THEN DISSIPATES OVER
THE OCEAN TUESDAY.  SW WINDS ARE EXPECTED TO INCREASE AHEAD OF THE
FRONT DURING THE DAY TO AROUND 10-15 KT WITH SOME GUSTS TO AROUND 20
KT. WHILE WINDS ARE NOT EXPECTED TO REACH SCA CRITERIA...WAVES ARE
LIKELY TO REACH 5 FT BY EARLY EVENING. ISSUED A 24 HR SCA FOR
HAZARDOUS SEAS FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON FOR
FIRE ISLAND INLET TO MONTAUK POINT.  IN AREAS WEST OF FIRE ISLAND
INLET...A STRONG SEA BREEZE MAY DEVELOP WITH SOME 25 KT WIND GUSTS
FOR A FEW HRS LATE THIS AFTERNOON. WHILE A SCA IS NOT PLANNED AT
THIS TIME...STATEMENTS MAY BE ISSUED LATER TODAY FOR BRIEF LOCALIZED
WIND GUSTS IF NECESSARY.

AFTER THE FRONTAL PASSAGE...WINDS WILL BRIEFLY BECOME W-NW...BUT
THEN RETURN TO SW AFTER THE FRONT DISSIPATES TUESDAY. THIS
PERSISTENT SW FLOW MAY KEEP SEAS ABOVE SCA CRITERIA UNTIL LATE
WEDNESDAY OR THURSDAY.

&&

.HYDROLOGY...
SCATTERED TSTMS THIS AFTERNOON/EVENING COULD DELIVER A QUICK HALF
INCH OF RAIN LOCALLY. LOCALLY HEAVY RAIN COULD FALL WITH A SERIES
OF DISTURBANCES MOVING ACROSS THE AREA THROUGH MIDWEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ072>076.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
     TO 8 PM EDT TUESDAY FOR ANZ350-353.

&&

SYNOPSIS...BS
NEAR TERM...BS
SHORT TERM...BS
LONG TERM...MAS/BS
AVIATION...MPS
MARINE...GOODMAN/MAS
HYDROLOGY...GOODMAN
Hazardous weather outlook, Jul 19, 6:17 AM EST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
717 AM EDT MON JUL 19 2010

NYZ072>074-201130-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
717 AM EDT MON JUL 19 2010

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME OF THE STRONGER
STORMS MAY PRODUCE STRONG GUSTY WINDS. THE STORM PREDICTION CENTER
HAS THE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-076-201130-
KINGS (BROOKLYN)-QUEENS-
717 AM EDT MON JUL 19 2010

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME OF THE STRONGER
STORMS MAY PRODUCE STRONG GUSTY WINDS. THE STORM PREDICTION CENTER
HAS THE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS
AFTERNOON.

ALSO...THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS ON ATLANTIC
FACING BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ077-080-081-201130-
NASSAU-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
717 AM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME OF THE STRONGER
STORMS MAY PRODUCE STRONG GUSTY WINDS. THE STORM PREDICTION CENTER
HAS THE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS
AFTERNOON.

THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS ON ATLANTIC FACING
BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002>006-011-NYZ067>071-078-079-201130-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
717 AM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME OF THE STRONGER
STORMS MAY PRODUCE STRONG GUSTY WINDS. THE STORM PREDICTION CENTER
HAS THE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-201130-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
717 AM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME OF THE STRONGER
STORMS MAY PRODUCE STRONG GUSTY WINDS. THE STORM PREDICTION CENTER
HAS THE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 19, 6:43 AM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
743 AM EDT MON JUL 19 2010

NJZ002>006-011-191230-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-WESTERN PASSAIC-
743 AM EDT MON JUL 19 2010

...STRONG THUNDERSTORM WILL IMPACT BERGEN...ESSEX...HUDSON...NORTHERN
UNION AND PASSAIC COUNTIES...

AT 730 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MENDHAM...OR 7 MILES SOUTH OF
SUCCASUNNA-KENVIL...AND MOVING NORTHEAST AT 30 MPH.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...
VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4119 7438 4119 7437 4101 7394 4099 7390
      4096 7390 4076 7400 4064 7431 4064 7441
      4064 7445 4067 7446 4074 7438 4079 7437
      4086 7432 4090 7434 4090 7428 4099 7431
      4101 7443 4104 7444 4104 7450 4108 7451

KCS
Special weather statement, Jul 19, 7:28 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
828 AM EDT MON JUL 19 2010

NYZ072-073-191300-
BRONX-NEW YORK (MANHATTAN)-
828 AM EDT MON JUL 19 2010

...STRONG THUNDERSTORM WILL IMPACT BRONX AND NEW YORK (MANHATTAN)
COUNTIES...

AT 825 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT LEE...OR NEAR RIDGEFIELD...AND MOVING
NORTHEAST AT 45 MPH.

THIS STORM WILL BE...
  NEAR CO-OP CITY BY 835 AM.
  NEAR CITY ISLAND BY 840 AM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4089 7392 4093 7391 4091 7384 4089 7383
      4088 7377 4087 7377 4086 7380 4083 7379
      4081 7385 4081 7386 4081 7387 4081 7389
      4078 7393 4076 7400

DSW

The radar

The Brookhaven radar (KOKX), 100 km away, was scanning. The volume nearest the first event began at 12:59 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 lightning. Local standard time, as filed.

Lightning, Bergen

When
July 19, 7:58 AM EST
Where
Bergen County, 1.11 mi SW of Emerson
Property damage
$10,000
Reported by
Newspaper
Coordinates
40.967, -74.043

Lightning struck an attached garage on a house along Colonial Road in Emerson.

Thunderstorm Wind, Bergen

When
July 19, 5:40 PM EST to 5:42 PM EST
Where
Bergen County, Montvale
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
41.050, -74.030

Multiple trees and wires were reported down throughout Montvale.

Thunderstorm Wind, Bergen

When
July 19, 5:44 PM EST
Where
Bergen County, Park Ridge
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
41.030, -74.050

Multiple trees and wires were reported down in Park Ridge, including along Spring Valley Road and Broadway.

Thunderstorm Wind, Bergen

When
July 19, 5:44 PM EST
Where
Bergen County, 1.42 mi SW of Hillsdale Manor
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.008, -74.072

A tree was reported down at the intersection of Van Embaugh Avenue and Weirmus Road.

Thunderstorm Wind, Bergen

When
July 19, 5:53 PM EST
Where
Bergen County, 1.33 mi ENE of Woodcliff Lake
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.039, -74.007

A large tree was reported down on North Blue Hill Road in River Vale.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2010Every state in 2010This day in weather historyWarnings in New Jersey, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249960, 249860, 249866, 249869, 249875.